Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 45, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 14, 1997, 7:50 PM CDT for Sterling County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1997, 7:50 PM CDT (00:50 UTC)
- Expired
- Jun 14, 1997, 11:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Sterling County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4724 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 150050 FFWSJT TXC431-150445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 750 PM CDT SAT JUN 14 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1145 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL TEXAS ...STERLING COUNTY AT 749 PM CDT...SAN ANGELO DOPPLER RADAR INDICATED A LARGE AREA OF THUNDERSTORMS OVER STERLING COUNTY. RADAR ALSO INDICATED RAINFALL AMOUNTS UP TO TWO INCHES AN HOURS IN SOUTHEAST STERLING COUNTY. MORE THUNDERSTORMS ARE DEVELOPING TO THE SOUTHWEST OF STERLING COUNTY AND WILL MOVE ACROSS THE COUNTY THOUGH MIDNIGHT. THE ADDITIONAL RAIN WILL BRING TOTAL RAINFALL AMOUNTS OF THREE TO FIVE INCHES. FLOODING CAN BE EXPECTED ON SMALL STREAMS AND CREEKS AND LOW WATER CROSSINGS WILL BE UNDER WATER. PLEASE DO NOT DRIVE INTO WATER OVER THE ROAD. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 01
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:00 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 14, 2:00 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 200 PM CDT SAT JUN 14 1997 A WET PATTERN IS SETTING UP ACROSS WEST CENTRAL TEXAS THIS EVENING. SATELLITE WATER VAPOR SHOWING UPPER LEVEL SHORTWAVE...REMNANTS OF BLANCA...MOVING INTO FAR WEST TEXAS PRODUCING HEAVY RAIN OVER EL PASO AREA AS AN UPPER LOW SPINS OVER SOUTHERN NEVADA. DEEP TROPICAL MOISTURE CONTINUES TO INCREASE ACROSS WEST CENTRAL TEXAS WITH SURFACE DEWPOINTS IN THE MID 70S. UNSTABLE ATMOSPHERE ALSO IN PLACE WITH LIFTED INDICES IN THE -10 RANGE AND CAPES NEAR 3000. A WEAK SURFACE TROUGH WAS LOCATED ACROSS FAR WEST TEXAS. SHOWERS AND A FEW THUNDERSTORMS ARE ALREADY DEVELOPING THIS AFTERNOON NEAR MIDLAND AND ALSO FURTHER SOUTHWEST ALONG THE MOUNTAINS. NGM SEEMS TO HAVE SLIGHTLY BETTER HANDLE ON DEEP MOISTURE AND MOVEMENT OF VORT MAX OVER FAR WEST TEXAS. EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP THIS AFTERNOON/EVENING OUT WEST AS THE VORT MAX MOVES NORTHEASTWARD TOWARD WEST CENTRAL TEXAS. WITH THE UNSTABLE ATMOSPHERE AND VEERING WINDS SHOWN ON THE LATEST RADAR WIND PROFILE...COULD SEE SOME SEVERE THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON ALONG THE SURFACE TROUGH AND MOVING INTO WESTERN COUNTIES. THUNDERSTORMS WILL BECOME MORE NUMEROUS OUT WEST THROUGH THE EVENING AND MOVE ACROSS WEST CENTRAL TEXAS OVERNIGHT. WITH THE VERY DEEP TROPICAL MOISTURE...PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...THETA E RIDGE...K INDICES APPROACHING 40...HEAVY RAINFALL POTENTIAL IS HIGH. SOIL ALREADY SATURATED FROM LAST WEEKS HEAVY RAINFALL. APPEARS THE BEST AREA FOR A FLASH FLOOD WATCH TONIGHT WILL BE OVER WESTERN COUNTIES ALONG AND WEST OF A LINE FROM SWEETWATER TO SAN ANGELO TO SONORA. WILL ALSO HAVE TO WATCH EASTERN COUNTIES FOR HEAVY RAIN POTENTIAL INTO THE SECOND PERIOD. WITH THE UPPER LOW CONTINUING TO SPIN OUT WEST WITH SHORTWAVES ROTATING AROUND IT...ANOTHER ROUND OF HEAVY RAIN WILL BE POSSIBLE TOMORROW. WILL HAVE TO SEE HOW LONG IT TAKES FOR ATMOSPHERE TO RECOVER FROM TONIGHTS ACTIVITY. FOR TEMPS...AGREE WITH WARM GUIDANCE LOWS OVERNIGHT WITH THE HIGH DEWPOINTS. WILL UNDERCUT GUIDANCE FOR HIGHS TOMORROW WITH THE CLOUDS AND RAIN AND WET GROUND. ABI 071/087 44 JCT 073/089 33 SJT 072/088 54 08
In the hours before
Special weather statement, Jun 14, 2:41 PM CDT, 5 hours 9 minutes before
TXZ049-053-054-064>066-071>073-076>078-113-114-127-128-139-140- 154-155-168>170-151345- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 241 PM CDT SAT JUN 14 1997 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM ABILENE TO EDEN TO JUNCTION THROUGH TONIGHT... A MODERATELY UNSTABLE ATMOSPHERE IS IN PLACE ACROSS WEST CENTRAL TEXAS THIS AFTERNOON. DEEP TROPICAL MOISTURE CONTINUES TO MOVE INTO THE AREA AS THE DAY PROGRESSES. AS AN UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST...WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER WEST TEXAS THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON THROUGH THIS EVENING AS THEY MOVE INTO WEST CENTRAL TEXAS. THE AREA MOST LIKELY TO SEE SEVERE THUNDERSTORMS WILL BE WEST OF A LINE FROM ABILENE TO EDEN TO JUNCTION. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. AS THE EVENING PROGRESSES...HEAVY RAINFALL WILL BECOME MORE OF A THREAT ACROSS WEST CENTRAL TEXAS. THE REMNANTS OF TROPICAL STORM BLANCA WILL INTERACT WITH DEEP TROPICAL MOISTURE TO PRODUCE MORE WIDESPREAD THUNDERSTORMS ACROSS THE WESTERN HALF OF WEST CENTRAL TEXAS. ISOLATED HEAVY RAINFALL OF NEAR 2 INCHES WILL BE POSSIBLE WHICH COULD CAUSE LOCALIZED FLOODING. EMERGENCY MANAGERS AND RESIDENTS SHOULD MONITOR THE WEATHER CLOSELY THIS EVENING... ESPECIALLY IF PLANNING ON ATTENDING FIESTA DEL CONCHO AND OTHER OUTDOOR ACTIVITIES. BE READY TO SEEK SHELTER IF A SEVERE THUNDERSTORM OR FLASH FLOOD WARNING IS ISSUED. SPOTTER ACTIVATION MAY BE REQUIRED. FOR THE SOUTHWEST TEXAS AND NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS... THE WESTERN PARTS OF NORTH TEXAS... NORTH CENTRAL TEXAS... AND SOUTH CENTRAL TEXAS OUTLOOKS SEE PRODUCTS LBBSPSLBB... OKCSPSOKC... FTWSPSFTW... AND SATSPSSAT. 08
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:02 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 63 min |
| Jun 14, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 76 min |
| Jun 14, 7:18 PM CDT | Tornado Warning | SJT | Fisher | 77 min |
| Jun 14, 7:54 PM CDT | Tornado Warning | SJT | Coke, Tom Green | 61 min |
| Jun 14, 7:58 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 62 min |
| Jun 14, 8:06 PM CDT | Tornado Warning | SJT | Jones | 64 min |
| Jun 14, 8:16 PM CDT | Tornado Warning | SJT | Nolan | 64 min |
| Jun 14, 8:22 PM CDT | Flash Flood Warning | SJT | Coke, Tom Green | 4 hr |
| Jun 14, 8:45 PM CDT | Tornado Warning | SJT | Taylor | 75 min |
| Jun 14, 8:47 PM CDT | Tornado Warning | SJT | Jones | 63 min |
| Jun 14, 9:04 PM CDT | Tornado Warning | SJT | Shackelford | 66 min |
| Jun 14, 9:08 PM CDT | Tornado Warning | SJT | Runnels | 47 min |
| Jun 14, 9:30 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 65 min |
| Jun 14, 9:48 PM CDT | Flash Flood Warning | SJT | Nolan | 4 hr |
| Jun 14, 10:26 PM CDT | Flash Flood Warning | SJT | Callahan | 2 hr |
| Jun 14, 10:37 PM CDT | Tornado Warning | SJT | Brown | 63 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.